Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 91, NWS Jacksonville, FL

June 13, 2000Charlton County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 13, 2000, 5:27 PM EDT for Charlton County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 13, 2000, 5:27 PM EDT (21:27 UTC)
Expired
Jun 13, 2000, 6:00 PM EDT
In force
33 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Charlton County, GA

The radar

The Jacksonville radar (KJAX), 53 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 5:45 PM EDTHail 0.75Folkston, GA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
851 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 132127
SVRJAX
GAC049-132200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
527 PM EDT TUE JUN 13 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHARLTON COUNTY IN SOUTHEAST GEORGIA

* UNTIL 600 PM EDT

* AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 5 MILES NORTH OF HOMELAND...OR
  ABOUT 6 MILES NORTH OF FOLKSTON...MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RACE POND BY 545 PM EDT...
  WINOKUR BY 550 PM EDT...

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.



$$

PETERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:41 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 13, 2:41 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
241 PM EDT TUE JUN 13 2000

EAST AND WEST COAST SEA BREEZES MOVING INLAND ATTM AS SEEN ON
VISIBLE SATELLITE WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS
INDICATED ON DOPPLER RADAR. AT THE SURFACE...HIGH REMAINED OVER THE
ATLANTIC AND AT THE UPPER LEVELS A HIGH WAS LOCATED NORTH OF THE
AREA.

MODELS DIFFER IN MOISTURE LAYERS AND PRECIP AMOUNTS...BUT AGREE
OVERALL WITH SYNOPTIC PATTERN. UPPER HIGH TO CONTINUE OVER ATLANTIC
THROUGH 72 HOURS BUT BREAKING UP A LITTLE WITH APPROACH OF UPPER
TROUGH. BUT UPPER TROUGH FLATTENS OUT AS NEXT SYSTEM MOVES OVER THE
PLAINS. SURFACE HIGH PRESSURE REMAINS OVER THE ATLANTIC. A FRONT
GETS DRAGGED NORTH (BEFORE IT REACHES THE AREA) AS A LOW PRESSURE
SYSTEM MOVES NORTHEAST INTO CANADA.

THE SEA BREEZE WILL BE THE PRECIP MAKER FOR THE NEXT FEW DAYS AND 20
TO 30 PERCENT POPS LOOK GOOD. ALTHOUGH CROSS SECTIONS INDICATE
INCREASED LOW LEVEL MOISTURE AND EVEN SOME MID AND HI CLOUDS...WILL
CONTINUE PARTLY CLOUDY SKIES THROUGH THE FORECAST PERIOD. NGM AND
AVN TEMPS ARE CLOSE AND WILL BLEND WHERE NEEDED.

MARINE...NO HIGHLIGHTS DUE TO LOCATION OF HIGH PRESSURE RIDGE.

AMG 69/92/70/91 2222
SSI 75/86/74/86 2222
JAX 70/92/70/92 2222
GNV 70/92/70/92 2323 11

.JAX...
.GA...NONE.
.FL...NONE.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:54 PM EDTSevere Thunderstorm WarningJAXWare36 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.